MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS106
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxguard¿ flow controller extension set with needleless y-site(s) tubing had a kink in it that caused flow issues during use.The following information was provided by the initial reporter: "kinked tubing on #mfs106.The kink in the tubing doesn¿t let the fluids flow correctly.".
 
Additional Manufacturer Narrative
Investigation summary: three samples of material number mfs106 were received for quality investigation.The customer complaint of tubing kinked - flow issues - fluid blockage was verified by inspection.Visual inspection was conducted on the samples submitted and kinks were noticed on the tubing of the outlet of the flow control valve.The flow control valve was then primed and tested for flow accuracy.The flow control valve was set to a flow rate of 250 ml/hr.The test was conducted for 10 minutes.Sample 1 dispensed 32.5 ml in 10 minutes.Sample 2 dispensed 37 ml in 10 minutes.Sample 3 dispensed 37 ml in 10 minutes.All samples showed signs of under infusion.A device history record review for model mfs106 lot number 22069436 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.An investigation was conducted at the manufacturing facility, and it was determined that the kink in the tubing was created by an incorrect coiling direction.The kinking in the tubing is also the cause for the flow issues.
 
Event or Problem Description

Brand Name
BD MAXGUARD¿ FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16482553
Report Number9616066-2023-00314
Device Sequence Number18012874
Product Code FPA
UDI-Device Identifier10885403236358
UDI-Public10885403236358
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/17/2025
Device Model NumberMFS106
Device Catalogue NumberMFS106
Device Lot Number22069436
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown